To visit our meeting/chat room
Narcotics Anonymous Group
Tuesday & Saturday Night at 9 PM Eastern TimeSaturday Morning at 11 AM Eastern Time
Our chat room is open for general and supportive chat 24/7!
Click sign to enter, and put a nickname in the box above "connect" button so you have a nick we can get to know you by.
Of course I plan on asking my doctor about this - but you guys are also the ones who have "been there, done that" and are some of the best people to ask about these things!
As most of you already know, I'm an opiate addict (Vicodin). I've been doing okay on my road to recovery but am still dealing with some bad withdrawal symptoms on certain days. (I know this is to be expected as I didn't become an addict in one day).
My main symptoms these days are stomach cramping & diarrhea and I've been taking over-the-counter medication for relief when needed.
My other main symptom is feeling rather anxious & "on edge" in general - such as feeling like I'm unable to sit still, nervous, a little shaky & weak, sometimes hot & "feverish," etc.
I heard/read that Clonidine has been prescribed for relief of opiate/narcotic withdrawals. I was just curious if anyone knew if this was true and if it really DOES help? If so, and if it has helped you with withdrawals, I have just a few questions if you don't mind:
1. How long were you on Clonidine? (How many days?) And what was the dose?
2. How long did it take until the Clonidine began to help with the symptoms? (Is it something that works fairly immediately or something that you need to take for a certain amount of time in order for it to "get in your system" to be helpful?)3. What kind of withdrawals did you have that Clonidine helped?4. I've read that Clonidine is mainly for high blood pressure. Since I've never had a problem with high blood pressure, should I not even consider this as an option?5. Finally, is Clonidine addictive or is it something you can just stop taking? The LAST thing I want to do is replace one addiction with another!Thanks SO much!!!!!!!~Kris
" If you have built castles in the air , your work need not be lost ; that is where they should be . Now put the foundations under them . " Henry David Thoreau
imikens wrote:tahir,You described PAWS perfectly.http://www.interventionctr.com/paws.htmIsn't that amazing that at times what the medical/psychological fraternity takes years to research and devise, we addicts just know it all from our own experiences with addiction?
tahir,You described PAWS perfectly.http://www.interventionctr.com/paws.htm
August wrote:-- Edited by August on Wednesday 3rd of June 2009 07:21:28 PM
-- Edited by August on Wednesday 3rd of June 2009 07:21:28 PM
I think that the person who said that there Dr gave them clonidine to "take the edge off" when her mother died made a mistake. Your Dr probably gave you Klonipin which is an anti-anxiety medication similar to xanax and yes that can be addictive. Clonidine is used for blood pressure as others have said but also helps with opiate withdrawal. Im in a situation where I have been on a steady daily dose of suboxone for over a year now. I had struggled with pain pills and the suboxone helped me get away from reaching for that junk but now Im finding myself in a situation where Im struggling to get off of the suboxone. I was able to taper off of it in the winter where i didnt have any typical withdrawal symptoms BUT i did get pretty depressed. That I could have dealt with BUT I also felt this agonizing discomfort/pain in my chest area and down my arms. Almost like an aching feeling that i have never felt before, not even when withdrawing from narcotics. It was weird and not the "usual" kind of opiate withdrawal aches and pains and its not my heart bc I did get that checked right away and everything is OK in that arena. Does anyone know what Im talking about? It wasnt classic pain/aching from opiate withdrawal- i know what that feels like very well! It was tormenting almost and It was soo unbearable that I had to start taking the suboxone again and now Im nervous to try to taper again. My Psychiatrist had no words of wisdom and actually always gives me a hard time when I speak to him about coming off my meds. Its time though... the suboxone has served its' purpose and now I want to be drug free bc part of me doesnt completely feel "sober" bc I am still "addicted" to the suboxone even though it doesnt get me high. I remembered about the clonidine and I had used it originally to withdraw from the narcotics so Im thinking that I can continue to taper off the suboxone and when i get down to the lowest dose and every other day then I will see how I feel and use the clonidine if any withdrawal symptoms linger. I pray that that feeling in my chest and arms doesnt come back. I know my body has to re-balance and remember how to make me feel good without a substance doing it all but Im not sure I can tough it out with the weird pain I got the last time.OK one day at a time.... if anyone has any words of wisdom or understands what I am talking about with stopping suboxone, I would love to hear from you!!! Thank you!Peace,Hudson
Im using pain medication for a chronic pain, which I got tolerated to, and my Dr. and I are trying to switch to other medications of another family. I would like to ask you:
1. When you write that you took 1 tablet on the first day and four therafter and so on... what clonidine tablets did you take? 0.1, 0.2 or 0.3?
2. Did you take said tablets in divided doses during the day?
I would appreciate very much your input.